New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

schbeebs
New Member


Date Joined Sep 2007
Total Posts : 7
   Posted 9/16/2007 2:58 AM (GMT -6)   
Hello, I'm sure that sulfa allergy has been brought up before on this but I was wondering how many other people have stevens-johnson syndrome. From what I have learned it's usually something kids get. I'm 27 and my Dr didn't recognize it and I ended up in the hospital. Did this happen to anyone else?
"Evil will always triumph because good is dumb"


Another Day
Veteran Member


Date Joined Mar 2007
Total Posts : 1055
   Posted 9/16/2007 8:33 PM (GMT -6)   

Schbeebs,

I wanted to welcome you to the forum.  Unfortunately, I do not know any thing at all about sulfa allergies or stevens-johnson syndrome.  Hopefully, someone will come along soon who will be able to help you.

I think you will find this a warm and caring group.  We are certainly glad you have joined us.  We are all here to support each other.

Take care!

Carla

 


 Epilepsy, asthma, GERD, depression, hypothyroidism


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 10/2/2007 7:47 AM (GMT -6)   

Schbeebs,

I don't know for sure if I had a stevens-johnson reaction or not to sulfasalazine, but I think my reaction bordered on this.  My rheumy put  me on sulfasalazine for rheumatoid arthritis.  Keep in mind, I had never had an allergy to sulfa drugs before.  After about 5 weeks on the drug, I developed a high fever with severe joint pains.  I called my rheumy and he told me to see my primary; it sounded like I had a virus.  Went to primary and he gave me a toradol injection for the joint pain and sent me home.  Ended up in ER in the  middle of the night for the severe joint pain, and received a prescription for prednisone.  The very next day, I broke out in a rash from head to toe, in my mouth, ears, nose, etc... It was awful.  My platelets also dropped dangerously low (that's why I know it was attributed to the sulfasalazine).  I started taking high dose prednisone on a Friday; by Monday, my platelets had returned to normal (rheumy ordered blood work that Monday) and my rash had almost cleared up.  I probably should have gone back to the ER when I noticed the rash, but I just couldn't face it again, and the prednisone had helped my joint pains greatly.  Had I gone, I fear I would have been admitted.  Was it a full-blown stevens-johnson reaction--probably not.  I think I would have been much sicker if that were the case, but I feel it came pretty close.  My rheumy said had I not started taking the prednisone on  my own, between my platelets and this rash, things could have been much much worse.  I will never touch another sulfa drug again.  Unfortunately, drug reactions are often quite severe and can be fatal.  Fortunately, they are also rare.  Glad you found out about your sulfa allergy so you can avoid it in the future.

Elcamino


Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 30, 2016 1:36 AM (GMT -6)
There are a total of 2,696,519 posts in 297,660 threads.
View Active Threads


Who's Online
This forum has 152291 registered members. Please welcome our newest member, nunu852.
198 Guest(s), 1 Registered Member(s) are currently online.  Details
seyoung393


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer